Advertisment
Indian Journal of Nephrology About us |  Subscription |  e-Alerts  | Feedback | Login   
  Print this page Email this page   Small font sizeDefault font sizeIncrease font size
 Home | Current Issue | Archives| Ahead of print | Search |Instructions |  Editorial Board  

Users Online:1200

Official publication of the Indian Society of Nephrology
 ~   Next article
 ~   Previous article
 ~   Table of Contents

 ~   Similar in PUBMED
 ~  Search Pubmed for
 ~  Search in Google Scholar for
 ~Related articles
 ~   Citation Manager
 ~   Access Statistics
 ~   Reader Comments
 ~   Email Alert *
 ~   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed565    
    Printed18    
    Emailed0    
    PDF Downloaded45    
    Comments [Add]    

Recommend this journal

 

 CASE REPORT
Year : 2021  |  Volume : 31  |  Issue : 2  |  Page : 190-193

Rosuvastatin-induced rhabdomyolysis: A case report


1 Department of Nephrology, Apollo Hospital, Navi Mumbai, Maharashtra, India
2 Department of Critical Care, Apollo Hospital, Navi Mumbai, Maharashtra, India

Correspondence Address:
Dr. Suvadeep Sen
Department of Critical Care, Apollo Hospital, Plot No- 23, CBD Belapur, Navi Mumbai, - 400 614, Maharashtra
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijn.IJN_388_19

Rights and Permissions

Rosuvastatin is a recently approved statin and used widely across the globe for primary and secondary prevention of atherosclerotic cardiovascular heart disease. It has the highest lipid-lowering property among all statins and relatively well tolerated. Rhabdomyolysis is a rare but potentially serious adverse effect. The present report highlights the case of a patient admitted with proximal myopathy with severe rhabdomyolysis and acute kidney injury associated with life-threatening hyperkalemia. The symptoms appeared within 1 month of starting rosuvastatin. He required temporary dialysis to overcome the crisis. His myopathy and kidney injury were completely reversible after a few months of stopping the drug. In this report, we have also discussed the various risk factors for developing myopathy with statins and the importance of strict pharmacovigilance, and a greater caution among physicians while using this drug.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Indian Journal of Nephrology
Published by Wolters Kluwer - Medknow
Online since 20th Sept '07